Open Access
Translator Disclaimer
December, 1984 Tail Estimates Motivated by Extreme Value Theory
Richard Davis, Sidney Resnick
Ann. Statist. 12(4): 1467-1487 (December, 1984). DOI: 10.1214/aos/1176346804

Abstract

An estimate of the upper tail of a distribution function which is based on the upper $m$ order statistics from a sample of size $n(m \rightarrow \infty, m/n \rightarrow 0$ as $n \rightarrow \infty)$ is shown to be consistent for a wide class of distribution functions. The empirical mean residual life of the $\log$ transformed data and the sample $1 - m/n$ quantile play a key role in the estimate. The joint asymptotic behavior of the empirical mean residual life and sample $1 - m/n$ quantile is determined and rates of convergence of the estimate to the tail are derived.

Citation

Download Citation

Richard Davis. Sidney Resnick. "Tail Estimates Motivated by Extreme Value Theory." Ann. Statist. 12 (4) 1467 - 1487, December, 1984. https://doi.org/10.1214/aos/1176346804

Information

Published: December, 1984
First available in Project Euclid: 12 April 2007

zbMATH: 0555.62035
MathSciNet: MR760700
Digital Object Identifier: 10.1214/aos/1176346804

Subjects:
Primary: 62G05
Secondary: 62F12, 62G30

Rights: Copyright © 1984 Institute of Mathematical Statistics

JOURNAL ARTICLE
21 PAGES


SHARE
Vol.12 • No. 4 • December, 1984
Back to Top